MAUDE Adverse Event Report: SYNTHES GMBH 1.5MM DIA DRILL BIT W/6MM STOP 13MM LENGTH F/90° SCREWDRIVER; DRIVER, WIRE, AND BONE DRILL, MANUAL

SYNTHES GMBH 1.5MM DIA DRILL BIT W/6MM STOP 13MM LENGTH F/90° SCREWDRIVER; DRIVER, WIRE, AND BONE DRILL, MANUAL
Model Number 03.505.041
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
Device report from japan reports an event as follows: it was reported that on (b)(6) 2023, during an unknown surgery when the surgeon turned the shafts outside the patient¿s body before use, the shafts broke like they splatter.Another device was used to complete the surgery.Procedure was completed successfully without any surgical delay.This report is for a 1.5mm dia drill bit w/6mm stop 13mm length f/90° screwdriver.This is report 5 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional procode: dzi.Initial reporter is a synthes employee.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Part: 03.505.041.Lot no: f-19588.Release to warehouse date: 02 aug, 2016.Manufacturing site: werk selzach.Supplier: sphinx werkzeuge ag.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the drill bit ø1.5 w/stop l13/6 2flute 90° was broken across the mid-section of the fluted shaft, both fragments were returned.A dimensional inspection for the drill bit ø1.5 w/stop l13/6 2flute 90° was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for the drill bit ø1.5 w/stop l13/6 2flute 90°.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.5MM DIA DRILL BIT W/6MM STOP 13MM LENGTH F/90° SCREWDRIVER
Common Device Name
DRIVER, WIRE, AND BONE DRILL, MANUAL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16826589
Report Number8030965-2023-05380
Device Sequence Number6820653
Product Code DZJ
UDI-Device Identifier10887587013497
UDI-Public(01)10887587013497
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082649
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.505.041
Device Catalogue Number03.505.041
Device Lot NumberF-19588
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/26/2023
Initial Report FDA Received Date04/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SHAFT; SHAFT; SHAFT; SHAFT
Patient SexUnknown